Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 33, NWS Fort Worth, TX

May 26, 2016Leon County, Robertson County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 26, 2016, 5:05 PM CDT for Leon County, Robertson County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2016, 5:05 PM CDT (22:05 UTC)
Expired
May 26, 2016, 10:00 PM CDT
In force
5 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Leon County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 127 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3416 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

175 
WGUS54 KFWD 262205
FFWFWD
TXC289-395-270300-
/O.NEW.KFWD.FF.W.0033.160526T2205Z-160527T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
505 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROBERTSON COUNTY IN CENTRAL TEXAS...
  LEON COUNTY IN CENTRAL TEXAS...

* UNTIL 1000 PM CDT

* AT 501 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
  HIGHWAY 6 AT NEW CAMPBELL'S CREEK NORTHBOUND IN ROBERTSON COUNTY
  IS SHUT DOWN AND WATER CONTINUES TO RISE. HIGH WATER HAS ALSO BEEN
  REPORTED ON MANY OTHER ROADS ACROSS BOTH ROBERTSON AND LEON
  COUNTIES.


ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3073 9662 3091 9669 3093 9676 3100 9675
      3110 9683 3138 9630 3162 9579 3160 9576
      3165 9574 3160 9571 3153 9576 3146 9575
      3146 9571 3132 9566 3127 9573 3109 9576
      3107 9605 3092 9634 3074 9646 3070 9656

$$

30

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:44 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 26, 3:44 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
344 PM CDT THU MAY 26 2016

.DISCUSSION...
Numerous showers and thunderstorms will continue across the
southeast sections of the forecast area through late afternoon.
These storms are in an a very moist and unstable environment and
will have the potential to produce heavy rainfall along with a
threat of strong winds.

The remainder of North and Central Texas is currently in a region
of subsidence as evident by the 18Z FWD sounding. There is still
very moist air in place across the region and some scattered
showers will be ongoing through late afternoon. Thunderstorms are
expected to develop west/southwest of the region on the dryline.
These storms should lift northeast off the dryline into western
North Texas before sunset. The extent and severity of
thunderstorms across the region will be very dependent on how much
the atmosphere can recover and how fast the cap breaks. Since
large scale forcing for ascent associated with the approaching
upper low will continue to increase, we feel the cap will
eventually break and that storms will increase in coverage from
west to east through the evening. Any storms that develop this
evening will have a potential to become severe, especially west
of the Interstate 35 corridor. Damaging wind and hail will be the
primary hazards. However, there will be an isolated tornado
threat generally west of the US 281 corridor through mid evening.

The most likely scenario is that evening storms will develop into
a complex that will move east/southeast across the region
overnight. Overall, the severe threat overnight will be fairly
low, but the potential for locally heavy rainfall will increase.

By Friday morning the complex of storms should move through the
east/southeast zones. The primary hazard with these storms will be
from heavy rainfall and flooding. Depending on how fast the storms
end on Friday morning...there should be a lull in activity from
late morning through early afternoon. However, storm chances will
increase again Friday afternoon as a final piece of upper level
energy associated with the upper system rotates across the region.
There will be a potential for a few severe storms along with heavy
rainfall Friday afternoon. But again, it will all depend on how
much recovery can take place after morning convection.

We will leave a flash flood watch in effect through Friday
afternoon south of a line from Goldthwaite to Hillsboro to Athens.
This area will likely see 2 to 4 inches of rainfall through Friday
afternoon. There should even be a few spots that receive over 6
inches of rainfall before Friday evening.

Storm chances will end from west to east Friday afternoon/evening
with the departing upper trough. However, North and Central Texas
will remain in an active weather pattern through the Memorial
weekend and into next week as another upper trough develops across
the southwestern CONUS. Although it will be difficult to pinpoint
the timing and locations for storms any particular day,
atmospheric moisture will remain high through the week and any
perturbations in the flow could result in storms, especially
during the afternoon and evening hours. Therefore, we will leave
chance pops every day next week.

79

&&

.AVIATION...
/ISSUED 104 PM CDT THU MAY 26 2016/
This morning's convective complex continues to move off to the
east of the TAF sites. In its wake, cigs have gone VFR outside of
shra/tsra. Later this afternoon, thunderstorms are expected to
develop along the eastward-advancing dryline near the Texas Low
Rolling Plains/eastern Texas Panhandle region. Current
indications are that a line of showers and storms will move into
the metroplex late this evening and into the early overnight
hours. Any storms would pose a risk for hail and strong winds
given the availability of very strong instability and increasing
wind profiles.

After this activity clears the area, low MVFR and IFR cigs are
expected to re-develop with the potential for showers lingering
across the area. At this time, have not included mention of TS
during the late overnight period due to uncertainties in the
timing and and coverage of precipitation, but this will be refined
in future forecasts.

For the DFW extended TAF, have indicated precip-free conditions
and MVFR cigs as early-morning precip moves east, but it is
entirely possible another round of showers and storms re-develops
and impacts the region during the late afternoon tomorrow, but
confidence is much too low in this to include in the current
issuance.

For the ACT TAF, have prevailed VCTS and -TSRA this afternoon as
earlier convection is showing signs of back-building in the
vicinity of an outflow boundary. Another line of showers and
storms is expected to move east this evening along with IFR cigs
into tomorrow morning.

Carlaw

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    71  83  71  89  71 /  70  70  40  20  10
Waco                72  83  71  88  70 /  60  70  40  20  10
Paris               70  78  68  85  69 /  70  80  60  30  10
Denton              70  82  68  88  68 /  70  70  30  20  10
McKinney            71  81  69  87  69 /  70  80  40  20  10
Dallas              72  83  72  89  72 /  70  70  40  20  10
Terrell             72  81  70  87  70 /  70  80  50  20  10
Corsicana           72  82  71  88  70 /  60  80  50  30  10
Temple              72  83  70  87  70 /  60  70  40  30  20
Mineral Wells       70  86  67  88  69 /  70  70  20  10  10

&&

.FWD Watches/Warnings/Advisories...
Flash Flood Watch through Friday afternoon for TXZ135-142>148-
156>162-174-175.

&&

90/79
Hazardous weather outlook, May 26, 3:43 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT THU MAY 26 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
343 PM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND OVERNIGHT ACROSS ALL OF NORTH AND CENTRAL TEXAS. SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH THE GREATEST THREAT WEST OF
INTERSTATE 35. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY
HAZARDS...BUT A LOW TORNADO THREAT WILL ALSO EXIST AS VERTICAL
WIND SHEAR CONTINUES TO INCREASE.

WITH DEEP MOISTURE IN PLACE ACROSS THE REGION...FLASH FLOODING
IS POSSIBLE WITH THE HIGHEST RISK SOUTH AND EAST OF A LINE FROM
GOLDTHWAITE TO HILLSBORO TO ATHENS...WHERE A FLASH FLOOD WATCH
IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY
ALTHOUGH TEMPORARY LULLS IN HEAVY RAINFALL ARE POSSIBLE WITH A
CONTINUED RISK FOR FLASH FLOODING...ESPECIALLY SOUTH AND EAST OF A
LINE FROM GOLDTHWAITE TO HILLSBORO TO ATHENS. SEVERE STORMS ARE
ALSO POSSIBLE DURING THIS TIME. THE MAIN HAZARDS WILL BE LARGE
HAIL AND DAMAGING WINDS...BUT THE RISK FOR A FEW TORNADOES CANNOT
BE RULED OUT. STORM CHANCES WILL DECREASE FROM WEST TO EAST
FRIDAY EVENING.

SLIGHT THUNDERSTORM CHANCES WILL LINGER ON SATURDAY AND SUNDAY...AND
THE UNSETTLED WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK. THERE
WILL BE A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY...WITH
MEMORIAL DAY THE MAIN FOCUS DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON THROUGH
TONIGHT MAINLY WEST OF I-35.

CARLAW

In the hours before

Special weather statement, May 26, 11:26 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1126 AM CDT THU MAY 26 2016

TXZ135-148-261700-
ANDERSON TX-HENDERSON TX-
1126 AM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANDERSON AND
HENDERSON COUNTIES UNTIL NOON CDT...

AT 1126 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF TRINIDAD...OR 15 MILES SOUTHWEST OF ATHENS...
MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATHENS...GUN BARREL CITY...MABANK...MALAKOFF...TOOL...EUSTACE...TRINIDAD...
ENCHANTED OAKS...CANEY CITY...PAYNE SPRINGS...LOG CABIN...MURCHISON...STAR
HARBOR AND POYNOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3199 9547 3176 9590 3177 9590 3177 9594
      3184 9600 3187 9598 3187 9597 3189 9603
      3195 9602 3196 9606 3197 9604 3208 9606
      3210 9612 3215 9610 3216 9616 3221 9615
      3220 9619 3223 9622 3236 9608 3236 9583
TIME...MOT...LOC 1626Z 233DEG 19KT 3203 9603

DUNN
Special weather statement, May 26, 11:55 AM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 AM CDT THU MAY 26 2016

TXZ162-261730-
LEON TX-
1155 AM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LEON COUNTY UNTIL 1230
PM CDT...

AT 1154 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTH OF KURTEN...OR 20 MILES WEST OF MADISONVILLE...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...JEWETT...MARQUEZ AND LEONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3109 9598 3107 9602 3107 9605 3100 9617
      3097 9624 3100 9624 3102 9626 3106 9624
      3109 9628 3112 9628 3114 9630 3118 9630
      3126 9633 3127 9631 3144 9595 3109 9576
TIME...MOT...LOC 1654Z 235DEG 27KT 3101 9621

DUNN
Local storm report, May 26, 1:33 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     FLASH FLOOD      FRANKLIN                31.03N  96.48W
05/26/2016                   ROBERTSON          TX   TRAINED SPOTTER

            NUMEROUS FARM TO MARKET ROADS UNDER WATER IN ROBERTSON
            COUNTY.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:28 AM CDTSpecial Weather StatementFWDCoryell32 min
May 26, 7:20 AM CDTSpecial Weather StatementFWDBosque, Hamilton55 min
May 26, 7:42 AM CDTSevere Thunderstorm WarningFWDBosque, Coryell, Hamilton, McLennan39 min
May 26, 8:26 AM CDTAreal Flood AdvisoryFWDMcLennan2 hr
May 26, 9:53 AM CDTAreal Flood AdvisoryFWDFalls, Limestone2 hr
May 26, 10:35 AM CDTAreal Flood AdvisoryFWDLimestone, Robertson115 min
May 26, 10:41 AM CDTSpecial Weather StatementFWDFreestone34 min
May 26, 10:59 AM CDTAreal Flood AdvisoryFWDFreestone2 hr
May 26, 11:23 AM CDTFlash Flood WarningFWDRobertson3 hr
May 26, 11:26 AM CDTSpecial Weather StatementFWDHenderson34 min
May 26, 11:55 AM CDTSpecial Weather StatementFWDLeon35 min
May 26, 11:56 AM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Coryell, Falls, Freestone and 11 more28 hr
May 26, 11:58 AM CDTAreal Flood AdvisoryFWDLeon2 hr
May 26, 1:39 PM CDTAreal Flood AdvisoryFWDMilam2 hr
May 26, 2:22 PM CDTRiver Flood WarningFWDLeon, Robertson6 days
May 26, 2:27 PM CDTFlash Flood WarningFWDRobertson3 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.